MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number KL-BS001U3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint/event involved a chemosafelock bag spike.White foreign material was reportedly suspended in a mating syringe.This issue was identified during drug preparation, and before any use by any patient.The sample involved was connected to a saline bottle (50ml).In addition, there was an item number kl-msu3 device and a syringe (with solution) involved during the complaint/event.Upon checking the solution in the syringe, the customer confirmed a white foreign matter, which measured 1mmx0.3mm.After removing the actual aample from the saline bottle, the spike tip was confirmed to be slightly chipped off.Fourier transform infrared spectroscopy (ftir) analysis was performed by the customer on the foreign matter.The result shows a spectrum similar to abs resin.The customer indicated that it may have been due to a flash possibly present on the tip, and it chipped off when punctured into the saline bottle; finally it intruding into the solution.The reported issue was considered a production-origin issue.The device was changed out or replaced with no further problems encountered.There was no impact on any patient, nor any medical institution worker as a result of this complaint/event.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.The customer identified possible lot numbers (plots) as follows: 13848117 (expiry date 12/01/2026, mfr date 12/01/2023).13848115 (expiry date 12/01/2026, mfr date 12/01/2023).Section e additional reporter: (b)(6) japan, 409-3853.Phone number: (b)(6).E-mail address:(b)(6).
 
Additional Manufacturer Narrative
A series of photos were shared by customer, a small particulate is observed over the tip of the spike, also a ftir was performed by the customer, where the result indicates as "abs resin".In other photo the particulate is observed to be floating inside the syringe, no additional anomalies are confirmed.One (1) used.List #kl-bs001u3, chemosafelock bag spike was returned for evaluation.As received the sample was visually inspected and it was confirmed some damage over the chemolock and over the spike tip.However, no white foreign particulate was found over the spike tip or anywhere else.The unknown white particulate and a piece of the spike material were sent for a ftir study, finding no correlation between them.The unknown particulate have a consistency with sensitive "adhesive".Complaint of white foreign material can be confirmed based on the photo shared by the customer.The particulate described shown by the customer in the photos was measured and the size was 1mmx0.3mm, the specific particulate was not returned.However, an unknown white particulate was evaluated and based on the size this is bigger than the one shared by customer.No sensitive adhesive is used in the icu medical products; therefore, the probable source of this particulate cannot be determined.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19812992
Report Number9617594-2024-00920
Device Sequence Number18338011
Product Code ONB
UDI-Device Identifier00887709069244
UDI-Public00887709069244
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot NumberPLOTS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOSAFELOCK CONNECTER LN KL-MSU3 MFR ICU MEDICAL; SALINE BOTTLE (50ML), MFR OTSUKA; UNSPECIFIED SYRINGE, MFR UNK
Patient SexUnknown